Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 28, 2023, 6:26 AM CST for Lewis County, Missouri. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2023, 6:26 AM CST (12:26 UTC)
- Expired
- Feb 28, 2023, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
969
WGUS43 KLSX 281226
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
626 AM CST Tue Feb 28 2023
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-010030-
/O.NEW.KLSX.FL.W.0001.230228T1226Z-230302T0040Z/
/EWNM7.1.ER.230228T1035Z.230228T1130Z.230228T1840Z.NO/
626 AM CST Tue Feb 28 2023
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...North Fabius River near Ewing.
* WHEN...From this morning to this afternoon.
* ADDITIONAL DETAILS...
- At 5:30 AM CST Tuesday the stage was 11.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:30 AM CST Tuesday was 11.2 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 4.5 feet Tuesday
morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
North Fabius River
Ewing 11.0 11.2 8.1 6.4 5.7 5.2 4.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
BSH2 follow-up statements
458
WGUS83 KLSX 281616
FLSLSX
Flood Statement
National Weather Service St Louis MO
1016 AM CST Tue Feb 28 2023
...The Flood Warning is extended for the following rivers in
Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-020230-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-230302T0218Z/
/EWNM7.1.ER.230228T1035Z.230228T1500Z.230228T2018Z.NO/
1016 AM CST Tue Feb 28 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...North Fabius River near Ewing.
* WHEN...Until tomorrow evening.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Tuesday the stage was 11.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CST Tuesday was 11.6 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 4.6 feet Tuesday
morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
North Fabius River
Ewing 11.0 11.6 8.0 6.4 5.7 5.2 4.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
BRC023
WGUS83 KLSX 010000
FLSLSX
Flood Statement
National Weather Service St Louis MO
600 PM CST Tue Feb 28 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC111-010100-
/O.CAN.KLSX.FL.W.0001.000000T0000Z-230301T0000Z/
/EWNM7.1.ER.230228T1035Z.230228T1500Z.230228T2105Z.NO/
600 PM CST Tue Feb 28 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* ADDITIONAL DETAILS...
- At 5:30 PM CST Tuesday the stage was 10.6 feet.
- Forecast...The river is expected to fall to 4.5 feet early
Tuesday afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
North Fabius River
Ewing 11.0 10.6 6.4 5.7 5.2 4.9 4.7
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
WalshWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:15 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 28, 5:15 AM CST, 1 hour 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 515 AM CST Tue Feb 28 2023 .SHORT TERM... (Through Wednesday Night) Issued at 325 AM CST Tue Feb 28 2023 A weak warm front is forecast to move northward through the area this afternoon/evening. Increasing low-level moisture advection is likely to produce some isolated shower activity tonight, but the focus should be along/north of the boundary keeping it north of the CWA. Therefore, dry weather is forecast. Temperature wise, highs today are expected to be a few degrees cooler than yesterday, as the low-level warm air advection behind the warm front strengthens past peak heating. However, high temperatures topping out in the mid 50s to mid 60s from north to south are still quite warm for the last day of February, generally around 10 degrees above normal. Mild conditions are forecast overnight tonight due to the aforementioned strengthening low-level warm air advection. On Wednesday, an area of surface low pressure is expected to traverse the Upper Midwest. This will drag a cold front through the mid-Mississippi Valley during the day. High temperatures are a bit uncertain, as the exact frontal timing will have a big impact. A slightly faster (slower) front would lead to highs at least a few degrees colder (warmer) than currently forecast. At this point, the front likely will bisect the CWA just before midday, before clearing southeast Missouri and southwest Illinois by late afternoon. This is where the warmest temperatures Wednesday afternoon should reside with highs in the low 70s. Further northwest, highs gradually taper off back into the mid to upper 50s for northeast Missouri and west- central Illinois. Scattered showers, and perhaps even a rumble of thunder, are possible associated with the frontal passage Wednesday afternoon and early evening in southeast Missouri and southwest Illinois. Better chances for shower activity is to our southeast where the stronger low-level moisture advection is Wednesday evening. Gosselin .LONG TERM... (Thursday through Monday) Issued at 325 AM CST Tue Feb 28 2023 (Thursday - Friday) Attention remains focused on the major storm system which will impact the area from late Thursday through the day on Friday. Model trends observed over the past 24-36 hours have largely continued; namely a slower and slightly further northwest track of the system. This results in a bit of delay in the highest PoPs, and more importantly, shifts the chances for a wet accumulating snowfall more toward northeast Missouri. A deep midlevel shortwave trough will eject out of the desert southwest early Thursday. This trough is expected to strengthen during the day, form a closed circulation, and eventually become negatively tilted. As it becomes negatively tilted, the mid/upper level forcing for ascent increases greatly due to very strong diffluence just downstream of the closed low and increasing divergence aloft due to jet streak coupling. Not surprisingly, the surface low then begins to intensify substantially Thursday night, dropping about 12 hPa in 12 hours. The surface low probably will reach a peak intensity Friday morning as it is likely to become vertically stacked/occlude shortly thereafter. GEFS/EPS means depict a 980 to 984 hPa minimum pressure with this surface low, with several members of both ensemble suites well below 980 hPa (including a few below 970 hPa). The strength of this low is incredibly rare for this part of the country, and may even threaten the all-time minimum surface pressure at KSTL based on the expected track near St. Louis late Friday morning. A system of this magnitude will obviously have quite a bit of impact across the the area. First, widespread, prolonged rainfall is forecast from late Thursday afternoon through at least early Friday. Rainfall totals over 2" are likely at least in some parts of the CWA, with the GEFS showing 50-70+% chances for exceeding this threshold. While flash flooding does not look particularly likely given some uncertainty on how much convection develops in the southern parts of the CWA, these amounts likely would lead to fairly widespread minor river flooding. In terms of the wintry aspect of this storm, the threat as alluded to above has continued to shift further northwestward. The mean 850- hPa low track of the GEFS/EPS through the central CWA favors the far northwestern CWA for accumulating snowfall. A slight jog further northwest may shift the snow threat almost entire out of our area, while a shift back to the southeast would expand the threat. Where it does snow, it will certainly be wet with snow-to-liquid ratios likely close to 6:1 given the time of day and the high sun angle of early March, as well as temperatures just above freezing. It will really have to snow hard to accumulate, though the strength of the storm and forcing aloft suggests this should at least happen in a narrow axis on Friday. Finally, and not surprisingly, very strong winds are expected late Thursday night into Friday. Sustained wind speeds of 25-30 mph are likely, with gusts over 40 mph. EPS probabilities for advisory criteria wind gusts (greater than or equal to 45 mph) are 50-80% over east central and southeast Missouri as well as south-central Illinois centered around midday Friday. The last potential threat, albeit a low probability event at this time, is for strong to severe thunderstorms in far southeast Missouri. This would be possible if additional northwest trends in the track of the system were to occur, bringing potentially just enough instability very late Thursday night into early Friday morning. (Friday Night - Monday) Near to slightly below seasonal normals are forecast for temperatures Friday night through Saturday night behind this system along with dry weather. A more tranquil weather pattern is likely to continue to end the weekend and start off the following work week as GEFS/EPS mean mid/upper level height fields show some weak ridging building into the mid-Mississippi Valley. Temperatures are also expected to moderate in this time period, back to above normal temperatures for early March. Gosselin && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 508 AM CST Tue Feb 28 2023 MVFR stratus with bases generally between 1200 and 2000 feet AGL will continue across northeast Missouri and western Illinois this morning, including at KUIN. The metro terminals are just west/southwest of this area of stratus. Short-term guidance suggests some veering of the low-level flow more to the northeast so a brief period of stratus with bases around 2000 feet are more likely than not. Bases will slowly lift and then scatter out late morning into early this afternoon. Dry/VFR conditions are favored thereafter. Light winds this morning will become predominantly easterly and increase in speed during the day today. By tonight, winds will lighten up a bit and veer more to the south/southwest. Gosselin && .CLIMATE... Issued at 312 PM CST Mon Feb 27 2023 Mean Sea Level Pressure (MSLP) Records: March... KSTL: 982.1 mb (Mar 29, 1924) KCOU: 979.0 mb (Mar 29, 1924) All Time... KSTL: 976.0 mb (Feb 27, 1958) KCOU: 972.9 mb (Feb 27, 1958) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 28, 3:35 AM CST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 335 AM CST Tue Feb 28 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 335 AM CST Tue Feb 28 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms in southeastern Missouri late Thursday and Thursday night. A storm system will have the potential to bring accumulating snow to parts of central and northeast Missouri as well as west central Illinois on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.